Kentucky, 2003

Flooding in Kentucky, November 26 to 29, 2003

November 26 to 29, 2003 · NWS PAH · 2 events in 2 counties and zones

Minor flooding of the Ohio River occurred along parts of the northwest Kentucky shore. T.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Minor flooding of the Ohio River occurred along parts of the northwest Kentucky shore. At J.T. Meyers Lock and Dam near Uniontown, the river crested about one foot above the 37-foot flood stage. This resulted in minor flooding of low-lying fields and a few farm roads.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 26, 3:12 AM CST, 4 hours 48 minutes earlier.

Area forecast discussion, Nov 26, 3:12 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
312 AM CST WED NOV 26 2003

.DISCUSSION...
MAIN FORECAST CONCERNS ARE PRECIP CHANCES THIS AFTERNOON INTO
THANKSGIVING DAY.

WITH THE INCOMING SYSTEM...MODELS OVERALL TIMING IS MUCH THE SAME AS
YESTERDAY.  ETA/MESOETA/AVN ALL BRING LIGHT QPF INTO WESTERN
PORTIONS OF FA THIS AFTERNOON...AND WILL CONTINUE WITH LOW AND
SLIGHT CHANCES IN THOSE AREAS.  ETA/MESOETA INDICATE HIGHER QPF WITH
THIS SYSTEM THAN THE AVN...BUT ALL SHOW HEAVIEST AMOUNTS FROM 06Z
THU THROUGH 18Z THU ESPECIALLY ACROSS WEST KENTUCKY...AND WILL
CONTINUE LIKELY TO CATEGORICAL POPS FOR TONIGHT ACROSS ENTIRE FA.
ETA INDICATES SHOWALTER INDICES BY 06Z THU OF 0 TO -0.5...SO BACKED
DOWN TO ISOLATED THUNDERSTORM CHANCES OVER SOUTHERN PORTIONS OF FA.
INTO THANKSGIVING DAY...MESOETA HAS PRECIP OUT OF FA BY 18Z
THU...ETA AND A LITTLE MORE SO AVN SHOW LIGHT QPF ACROSS EASTERN
PORTIONS OF FA INTO THU AFTERNOON.  EXTENDED CHANCE POPS ACROSS
EASTERN THIRD OF FA INTO EARLY THU AFTERNOON...SO EXCEPT FOR
EXTENDING THU POPS AND TWEAKING BACK THUNDER CHANCES...REALLY ONLY
MADE MINOR CHANGES TO GOING PACKAGE IN THE NEAR TERM.

MAV TEMP GUIDANCE RUNNING A FEW DEGREES COOLER THAN FWC THE FIRST
TWO PERIODS AND PREFER THE COOLER MAV DUE TO PLENTY OF CLOUDS TODAY
THEN RAIN TONIGHT...THEN FWC/MAV IN GOOD AGREEMENT AND WILL FOLLOW
PRETTY CLOSE.

ON FRIDAY AVN SHOWS SOME WRAP AROUND MOISTURE AND LIGHT QPF OVER THE
AREA...ETA KEEPS THIS OFF TO OUR NORTHEAST.  FOR NOW WILL JUST
INCREASE THE CLOUDS A LITTLE ON FRIDAY ESPECIALLY OVER EASTERN
PORTIONS OF THE FA.  AVN SHOWS A WEAK...MOISTURE LACKING FRONT
MOVING ACROSS THE FA SATURDAY NIGHT...AND AGAIN WILL JUST INCREASE
THE CLOUDS SOMEWHAT.  OVERALL LOOKS LIKE A DRY FORECAST FOR NOW WITH
HIGH PRESSURE BUILDING TO OUT SOUTH AND EAST THIS WEEKEND INTO NEXT
WEEK.

MEX TEMP GUIDANCE IS TRENDING A LITTLE COOLER FOR SATURDAY HIGHS AND
SUNDAY LOWS.  WILL STAY ABOVE GUIDANCE FOR HIGHS SATURDAY WITH
SOUTHWEST FLOW...BUT WILL TWEAK BACK SUNDAY LOWS WITH WEAK FRONT
MOVING THROUGH SATURDAY NIGHT...THOUGH NOT AS COOL AS GUIDANCE.
REST OF PACKAGE TEMPS ARE NEAR TO A LITTLE ABOVE GUIDANCE AND WILL
MAKE MINOR IF ANY CHANGES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

RST
Hazardous weather outlook, Nov 26, 5:00 AM CST, 3 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-271100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST WED NOV 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING NORTHEAST FROM THE SOUTHERN PLAINS
WILL BRING ISOLATED THUNDERSTORMS TONIGHT TO PORTIONS OF SOUTHEAST
MISSOURI...WESTERN KENTUCKY AND EXTREME SOUTHERN ILLINOIS. NO SEVERE
STORMS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Henderson

When
November 26, 8:00 AM CST to November 29, 7:00 PM CST
Where
Henderson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.796, -87.573 (the zone’s center; the record gives no point)

Flood, Union

When
November 26, 8:00 AM CST to November 29, 7:00 PM CST
Where
Union forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.659, -87.945 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336580, 5336581.